Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 123, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 6, 2005, 5:25 PM MST for Pima County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2005, 5:25 PM MST (00:25 UTC)
- Expired
- Oct 6, 2005, 5:44 PM MST
- In force
- 19 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 27 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2455 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 070027 SVRTWC AZC019-070100- /O.NEW.KTWC.SV.W.0123.051007T0025Z-051007T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 525 PM MST THU OCT 6 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 600 PM MST * AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SAGUARO NATIONAL PARK EAST IN FAR SOUTHEAST TUCSON...MOVING NORTHEAST AT 5 MPH. A TRAINED WEATHER SPOTTER NEAR GOLF LINKS AND HARRISON REPORTED HAIL UP TO 1.25 INCHES IN DIAMETER...WITH HAIL COVERING THE GROUND. IN ADDITION...VERY HEAVY RAINFALL WAS BEING REPORTED. IN ADDITION TO THE SEVERE THUNDERSTORM WARNING...A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT UNTIL 600 PM MST FOR EAST CENTRAL PIMA COUNTY. LAT...LON 3205 11068 3228 11066 3214 11112 3183 11100 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 070044 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 543 PM MST THU OCT 6 2005 AZC019-070053- /O.CAN.KTWC.SV.W.0123.000000T0000Z-051007T0100Z/ PIMA AZ- 543 PM MST THU OCT 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM OVER EAST CENTRAL PIMA COUNTY HAS DISSIPATED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3205 11068 3228 11066 3214 11112 3183 11100 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:00 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 6, 3:00 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST THU OCT 6 2005 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING JUST SOUTH AND EAST OF THE TUCSON METRO AREA. DRIER AIR WILL SPREAD ACROSS SOUTHEAST ARIZONA LATE TONIGHT INTO FRIDAY AS A WEAK RIDGE MOVES ACROSS THE AREA. A STRONG LOW PRESSURE SYSTEM WILL THEN DEVELOP OVER THE CENTRAL ROCKIES...AND BRING BREEZY CONDITIONS BY SATURDAY AFTERNOON. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY NIGHT FOLLOWED BY COOLER DAYTIME TEMPERATURES ON SUNDAY... DRY AGAIN BY NEXT TUESDAY WITH A WARMING TREND THROUGH MID WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED A CLUSTER OF STRONG AND POTENTIALLY SEVERE THUNDERSTORMS OVER CENTRAL SANTA CRUZ COUNTY AT 2155Z. OTHER ISOLATED AND WEAKER THUNDERSTORMS WERE OVER EXTREME SE COCHISE COUNTY. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. 06/12Z NAM/ETA PRECIP FIELDS APPEAR TO HAVE THE BEST HANDLE WITH ONGOING ACTIVITY. THUS GIVEN RADAR/SATELLITE TRENDS AND MODEL SOLUTION WILL OPT FOR SCATTERED EVENING THUNDERSTORMS SANTA CRUZ/COCHISE COUNTIES WITH ISOLATED EVENING TSTMS TUCSON VICINITY NEWD. MID-LEVEL TROUGH AXIS PROGGED SE OF AREA LATE TONIGHT WITH SUBSIDENCE AND DRIER AIR. THUS HAVE OPTED FOR DRY CONDITIONS AREAWIDE LATE TONIGHT THRU FRI NIGHT. CHANGES OCCUR THIS WEEKEND...PARTICULARLY LATE IN THE WEEKEND...AS LOW PRESSURE DEEPENS OVER THE CENTRAL ROCKIES. 06/12Z GFS DEPICTED A MORE PROGRESSIVE SYSTEM WHICH IS SIMILAR TO PREVIOUS 2-3 GFS SOLUTIONS. PER COORD WITH WFO/S PSR AND FGZ NOW APPEARS THAT THE MAIN IMPACT ON SE AZ WEATHER WILL BE BREEZY CONDITIONS SAT AFTERNOON AND EVENING BUT A CONTINUED CHANCE OF SHOWERS/THUNDERSTORMS PRIMARILY SAT NIGHT...AND A CHANCE OF SHOWERS TUCSON VICINITY EWD SUN. BREEZY CONDITIONS AGAIN SUN AFTERNOON ESPECIALLY NERN SECTIONS AS UPPER LOW NOW PROGGED TO DEEPEN OVER COLORADO. GIVEN THE FARTHER NE PATH OF SYSTEM GFS INDICATED MUCH DRIER AIRMASS BY MON. THUS OPTED TO TRIM POPS TO JUST SLIGHT CHANCE CATEGORY NERN SECTIONS ON MON. COOLEST DAY NOW EXPECTED TO BE ON MON AS WELL. DRY AREAWIDE MON NIGHT-THUR WITH A GRADUAL WARMING TREND. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.